MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11522558
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.2.Date of birth: patient¿s birthday was not provided, (b)(6), 1976 was used based on age of patient.E.4.The initial reporter also notified the fda on (b)(6), 2023.Medwatch report #: (b)(4).D.4 device expiration date: unknown h3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris pump module smartsite infusion set was damaged.The following information was provided by the initial reporter: customer reported primary iv tubing broke while connected to the patient.The tip of the tubing somehow cracked and the tip was lodged in the microclave cap in the patient's picc line.
 
Additional Manufacturer Narrative
H6: investigation summary: a complaint of component damage was received from the customer.A sample was returned for investigation.Through visual inspection, the customer complaint was confirmed.The tip of the male luer had broken off.Potential lot numbers were determined using the smartsite ids.The device history review was completed for these potential lots.A device history record review for model 11522558 lot number 23025072 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 07feb2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 11522558 lot number 23025073 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 16feb2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 11522558 lot number 23025319 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 21feb2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 11522558 lot number 23055084 was performed.The search showed that a total of (b)(4) units in 1 lot number were built on 11may2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The supplier of this component was notified of the defect.The root cause was determined to be due to the automatic assembly process of the revolving male luer connector.The supplier completed a lot review for the potential lots found using the smartsite id, and no records of part damage was found for the potential lots.To prevent this defect in the future, the supplier has implemented a dedicated control and cleaning of the seats where the male luer cone is pressed into the collar with the target to remove plastic fragments that do not permit correct assembly of the male luer cone.The supplier is also evaluating improvements on the grinders of the molding process of the 2 collars involved with the target to add repairs to avoid fragments falling into the bags of the finished collars.
 
Event or Problem Description

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17358136
Report Number9616066-2023-01493
Device Sequence Number12497974
Product Code FPA
UDI-Device Identifier10885403232305
UDI-Public10885403232305
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number11522558
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient EthnicityHispanic